Reducing antibodies

Quick question, any help appreciated

have stopped taking levo after two and a half years during which I felt like I was being poisoned!. After 12 weeks my TSH has dropped from 4.6 to 2.6 which is a pleasant surprise. however my antibodies have risen to 206. I will not take levo again as i have been worse from the moment I started on Levo. I feel human again since stopping it but am still suffering from many symptoms. My doctor is a great believer in anti depressants and on there advice have tried them whilst on Levo with very little sucess. Idont believe im depressed altho I do realise how low you can get being Hypo. How do I get to the next stage of repairing my body? Any ideas please.

5 Replies

oldestnewest
  • I wouldn't of stopped taking your Levo. That can make things worse. Mine went up to 100 and could feel the difference. I wait till my levels drop really low before I get a blood test.

    Hope your feeling better soon xx

  • Elaine_b, 100% gluten-free diet has helped many patients reduce antibodies. For others they've gone dairy or sugar free too. Try gluten-free for a few months first.

    chriskresser.com/the-gluten...

  • Hello elaine,

    It is strange your TSH has dropped. Are you using any other thyroid hormone replacement?

    Re thyroid antibodies ... T- helper (Th) cells are a critical part of the immune system. They are a type of white blood cell called lymphocyte that recognize foreign particles and pathogens and initiate an immune response. Th Cells produce cytokines Th-1 and Th-2, which are immune messenger proteins responsible for carrying out the biological effects of the immune system.

    Calming the immune response with reduce antibody levels. Many members have found a gluten free diet to be beneficial. Others need to avoid dairy as well.

    Any thyroid hormone replacement ( if right for your needs) may help suppress Hashi attacks but if you are healing your body naturally, you may be interested in the following link that explains what stimulating and modulating supplements, foods and herbs have on these cytokines ( lymphocytes).

    thyroidnation.com/th1-th2-c...

    Link advising of foods beneficial to Hashi sufferers...

    drwillcole.com/5-foods-i-re...

    High antibody levels long term may cause inflammation in the body resulting in fatigue, puffiness, muscle or joint pain, abdominal discomfort, difficulty in concentration and brain fog. Inflammatory messengers can also damage the blood cell walls increasing risk of heart disease, and hypertension and stimulate the immune system so even more chemicals are released. (Vicious circle).

    Part of the immune system cells live just under the intestinal lining surface in the gut (GALT-gut associated lymphoid tissue). The Intestinal lining should contain good bacteria (flora) that interact with the cells in GALT and are critical for helping immune cells mature. When good flora is absent, the immune system is susceptible to dysfunction and antibody levels may soar.

    I felt poisoned on T4 alone but feel it acceptable now I have added T3.

    I still have a high antibody count ! ! ... although don't feel inflamed (thank goodness).

    I am gluten free, supplementing resveratrol, selenium and levels of curcumin proven to reduce inflammation.

    Flower

    ncbi.nlm.nih.gov/pubmed/126...

    ……………………………………………………………………………………………………………………

    Disclaimer: I am not a medical professional and this information is not intended to be a substitute for medical guidance from your own doctor. Please check with your personal before applying any of these suggestions.

    ……………………………………………………………………………………………………………………

  • Thank you, have just had a quick read and will go through it again later. interesting reading.

    So many things to explore with hypo. If nothing else we will all be mines of information. shame doctors look at you gone out when you mention the word GUT, Low stomach acid, and so many other of our strange symptoms. I feel my doctor thinks that I lost my marbels many moons ago!

  • I wouldn't stop the levothyroxine. I have seen my best friend do this and well she got lucky, very lucky. She now takes it religiously after that scare.

    Check your irons and Vit D they can throw symptoms at you.

    Can't comment on antibodies mine suddenly disappeared around 3 years ago and still are AWOL. Now my iron and Vit D are normal I actually feel alive. Not 100% as I bounce between under/overactive thyroid. Certainly I'd suggest boosting up the other areas then addressing the thyroxine side. Worth trying gluten free, my youngest is and she feels, less zombie and more human at last.

You may also like...